MAUDE Adverse Event Report: INTEGRA - PRINCETON DURASEAL EXACT SPINE SEALANT SYSTEM 5ML US BOX OF 5; DURASEAL SPINE

INTEGRA - PRINCETON DURASEAL EXACT SPINE SEALANT SYSTEM 5ML US BOX OF 5; DURASEAL SPINE
Catalog Number 206520
Medical Device Problem Code Improper Chemical Reaction (2952)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The duraseal exact spine sealant system 5ml us box of 5 (206520) was returned for evaluation: device history record (dhr) review ¿ a dhr review and trending were performed as part of the evaluation.At the time of manufacturing, records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications, and proper finished good testing was performed prior to release as indicated in the dhr.Failure analysis - the sample received back included 2 syringes (borate/phosphate), 2 syringe caps (white/blue), 2 syringe holders, 1 y-connector, 3 loose spray tips, and 1 vial.The loose spray tips, holders and y-connector were visually inspected and the components showed no signs of damage or use.The clear syringe was received full of 2.5 ml of solution, no damages were detected in the body or tip of the syringe.The blue syringe was received with approximately 1.0 ml of solution and no damages were detected in the body or tip of the syringe.Both the white and blue caps were also without damages.The vial was observed with the spike fully depressed, and the redline was not visible.The vial has traces of blue solution inside and on top of the bioset.The solution inside seemed to be gelled with dots of peg not fully dissolved - this could be because the phosphate solution was not completely added.Even though the vial had traces of gelled blue solution, this could be due to time exposed to different conditions.Also, the phosphate solution was not completely used to dissolve the peg as it still had 1.0 ml of solution.As such, with the sample available for evaluation, the failure mode reported could not be confirmed.Root cause - the root cause is undetermined, and the complaint was unable to be confirmed.Product received was tested and no issues were found, nor could the complaint be replicated.Per the afmea, potential causes of failure include: issues with solution mixing and coverage.The risk remains acceptable per the risk analysis.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
A facility reported that during surgery (spinal tumor), the duraseal exact spine sealant system (206520) could not turn into hydrogel formation.The product was in contact with a patient; however, no patient injury or surgical delay resulted.

Brand Name
DURASEAL EXACT SPINE SEALANT SYSTEM 5ML US BOX OF 5
Common Device Name
DURASEAL SPINE
Manufacturer (Section D)
INTEGRA - PRINCETON
1100 campus road
1100 campus road
princeton NJ 08540
Manufacturer (Section G)
INTEGRA - PRINCETON
1100 campus road
none
princeton NJ 08540
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21621723
Report Number3003418325-2025-00012
Device Sequence Number8510739
Product Code NQR
UDI-Device Identifier10381780537168
UDI-Public10381780537168
Combination Product (Y/N)N
PMA/510(K) Number
P080013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number206520
Device Lot Number60521863
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Initial Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown